Alert archive / North Carolina / Beach Hazards Statements in 2014
Beach Hazards Statement 3, NWS Wakefield, VA
NWS Wakefield, VA issued this beach hazards statement at Aug 5, 2014, 4:31 AM EDT for Currituck County, North Carolina; City of Virginia Beach, Virginia. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2014, 4:31 AM EDT (08:31 UTC)
- Expired
- Aug 5, 2014, 8:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Wakefield, VA
The radar
The Norfolk radar (KAKQ), 104 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
474 WHUS41 KAKQ 050831 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 431 AM EDT TUE AUG 5 2014 NCZ102-VAZ098-060000- /O.NEW.KAKQ.BH.S.0003.140805T0831Z-140806T0000Z/ OUTER BANKS CURRITUCK-VIRGINIA BEACH- 431 AM EDT TUE AUG 5 2014 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A BEACH HAZARDS STATEMENT FOR A HIGH RISK OF RIP CURRENTS...WHICH IS IN EFFECT THROUGH THIS EVENING. * HAZARDS...HIGH THREAT FOR RIP CURRENTS. * TIMING...THROUGH THIS EVENING...ESPECIALLY WITHIN A FEW HOURS EITHER SIDE OF LOW TIDE. * WAVES AND SURF...BUILDING TO 3 TO 4 FT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...LARGE BREAKING WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ FOR THE LATEST TIDE LEVEL UPDATES...PLEASE VISIT HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=AKQ
5 follow-up statements
668 WHUS41 KAKQ 051433 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1033 AM EDT TUE AUG 5 2014 NCZ102-VAZ098-052245- /O.CON.KAKQ.BH.S.0003.000000T0000Z-140806T0000Z/ OUTER BANKS CURRITUCK-VIRGINIA BEACH- 1033 AM EDT TUE AUG 5 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH THREAT FOR RIP CURRENTS. * TIMING...THROUGH THIS EVENING...ESPECIALLY WITHIN A FEW HOURS EITHER SIDE OF LOW TIDE. * WAVES AND SURF...BUILDING TO 3 TO 4 FT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...LARGE BREAKING WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ FOR THE LATEST TIDE LEVEL UPDATES...PLEASE VISIT HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=AKQ
230 WHUS41 KAKQ 051519 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1119 AM EDT TUE AUG 5 2014 NCZ102-VAZ098-052330- /O.CON.KAKQ.BH.S.0003.000000T0000Z-140806T0000Z/ OUTER BANKS CURRITUCK-VIRGINIA BEACH- 1119 AM EDT TUE AUG 5 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH THREAT FOR RIP CURRENTS. * TIMING...THROUGH THIS EVENING...ESPECIALLY WITHIN A FEW HOURS EITHER SIDE OF LOW TIDE. * WAVES AND SURF...BUILDING TO 3 TO 4 FT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...LARGE BREAKING WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ FOR THE LATEST TIDE LEVEL UPDATES...PLEASE VISIT HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=AKQ
401 WHUS41 KAKQ 051530 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1130 AM EDT TUE AUG 5 2014 NCZ102-VAZ098-052330- /O.CON.KAKQ.BH.S.0003.000000T0000Z-140806T0000Z/ OUTER BANKS CURRITUCK-VIRGINIA BEACH- 1130 AM EDT TUE AUG 5 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH THREAT FOR RIP CURRENTS. * TIMING...THROUGH THIS EVENING...ESPECIALLY WITHIN A FEW HOURS EITHER SIDE OF LOW TIDE. * WAVES AND SURF...BUILDING TO 3 TO 4 FT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...LARGE BREAKING WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ FOR THE LATEST TIDE LEVEL UPDATES...PLEASE VISIT HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=AKQ
914 WHUS41 KAKQ 051546 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1146 AM EDT TUE AUG 5 2014 NCZ102-VAZ098-060000- /O.CON.KAKQ.BH.S.0003.000000T0000Z-140806T0000Z/ OUTER BANKS CURRITUCK-VIRGINIA BEACH- 1146 AM EDT TUE AUG 5 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH THREAT FOR RIP CURRENTS. * TIMING...THROUGH THIS EVENING...ESPECIALLY WITHIN A FEW HOURS EITHER SIDE OF LOW TIDE. * WAVES AND SURF...BUILDING TO 3 TO 4 FT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...LARGE BREAKING WAVES AND OTHER HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$ FOR THE LATEST TIDE LEVEL UPDATES...PLEASE VISIT HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=AKQ
542 WHUS41 KAKQ 060020 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 820 PM EDT TUE AUG 5 2014 NCZ102-VAZ098-060130- /O.EXP.KAKQ.BH.S.0003.000000T0000Z-140806T0000Z/ OUTER BANKS CURRITUCK-VIRGINIA BEACH- 820 PM EDT TUE AUG 5 2014 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this beach hazards statement went out at Aug 5, 3:57 AM EDT, 34 minutes earlier.
Area forecast discussion, Aug 5, 3:57 AM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
357 AM EDT TUE AUG 5 2014
.SYNOPSIS...
A FRONTAL BOUNDARY REMAINS NEARLY STATIONARY ALONG THE SOUTHEAST
COAST TODAY. MEANWHILE...HURRICANE BERTHA WILL TRACK NORTH WHILE
STAYING WELL OFF THE EASTERN SEABOARD THROUGH TONIGHT. DRIER AND
WARMER CONDITIONS RETURN WEDNESDAY AHEAD OF THE NEXT COLD FRONT.
&&
.NEAR TERM /THROUGH TONIGHT/...
A STATIONARY FRONTAL BOUNDARY REMAINS ALONG THE NC COAST THIS
MORNING. MEANWHILE...HURRICANE BERTHA IS MOVING NORTHWARD WELL OFF
THE SOUTHEAST U.S. MAINLAND. BERTHA WILL POSE LITTLE THREAT TO THE
LOCAL AREA AS IT PASSES WELL TO THE EAST TODAY (OTHER THAN SOME
HIGH SURF AT THE BEACHES). THE FRONT ALONG THE NC COAST WILL
SLOWLY SHIFT EASTWARD THROUGH THE DAY AS IT GETS PULLED OFFSHORE
BY BERTHA. WILL MAINTAIN HIGHEST POPS (30-40%) ACROSS SOUTHEAST
PORTIONS OF THE FA TODAY NEAREST THE FRONT. ELSEWHERE...WILL HOLD
ON TO MINIMAL SLIGHT CHC POPS (~20%) FOR INLAND AREAS THIS AFTN AS
THERE MAY BE SOME ISOLATED ACTIVITY W/ THE HEAT OF THE DAY AND
THE PRESENCE OF A WEAK TROUGH OVERHEAD. HIGHS 85-90 F INLAND AND
80-85 F NEAR THE COAST. PATCHY DENSE FOG WILL BEGIN THE DAY...
PRIMARILY ACROSS THE PIEDMONT. WILL CARRY AN SPS FOR THIS REGION
THRU THE MORNING.
WEAK HIGH PRESSURE BUILDS INTO THE AREA TONIGHT AHEAD OF AN APPROACHING
COLD FRONT FROM THE NW. MAINLY CLEAR TO PARTLY CLOUDY WITH LOWS
GENERALLY 65-70.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
EXPECT A MORE TYPICAL SUMMERTIME PATTERN ON WEDNESDAY WITH HIGHS
MAINLY INTO THE LOWER 90S (UPPER 80S NEAR THE IMMEDIATE COAST) AS
WESTERLY FLOW PREVAILS AHEAD OF AN APPROACHING COLD FRONT. A LOT
OF DRY AIR/DEEP MIXING SO ANY TSTM ACTIVITY LOOKS TO HOLD OFF
UNTIL LATE AFTN...WILL CARRY CHC POPS AFTN NORTH WITH A DRY
FORECAST THROUGH 22Z FROM ABOUT RIC ON SOUTH. BEST CHANCE WILL TEND
TO BE IN THE EVENING...NW FLOW ALOFT WILL FAVOR STORMS ACRS THE
NORTH REGENERATING ON ANY OUTFLOW BOUNDARIES PUSHING S OF THE MAIN
ACTIVITY. TYPICALLY THIS SEEMS TO FOCUS HIGHER POPS FOR THE E/NE
OF THE CWA...SO HAVE 30% POPS FROM THE NRN NECK/ERN SHORE DOWN TO
HAMPTON ROADS...20% POPS FARTHER WEST. COULD SEE SOME LOCALLY
STRONG WIND GUSTS IF ANYTHING GETS GOING DUE TO DRY AIR IN THE
LOWER-MID LEVELS/INVERTED V SOUNDING PROFILES. FRONT PROGGED TO
PUSH THROUGH OVERNIGHT/WEAKEN ACRS THE CAROLINAS ON THU. MODELS
SHOW FAIRLY DRY AIR PUSHING IN FROM THE NNE AS HIGH PRESSURE
BUILDS SOUTH. WILL MAINTAIN 20% POPS ACRS THE SOUTH ON THUS...WITH
NORTHERN/CENTRAL ZONES TENDING TO BECOME MOSTLY SUNNY. HIGHS IN
THE LOWER 80S NEAR THE COAST TO THE MID-UPPER 80S WELL INLAND.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A COLD FRONT STAYS SHUNTED WELL SOUTHEAST THU NIGHT AND STALLS ALONG
THE SE COAST THROUGH THE WEEKEND. THIS WILL ALLOW PRECIP TO COME TO
AN END THU EVENING. HIGH PRESSURE BUILDS ACROSS THE GREAT LAKES
REGION FRI...EXTENDING INTO THE MID ATLANTIC REGION DURING THIS
TIME. DRYING NW/DOWNSLOPE FLOW SHOULD KEEP ANY PRECIP CHANCES FRI
AFTN GENERALLY ALONG AND SOUTH OF THE VA/NC BORDER. OVERALL...LONG
RANGE MODELS HAVE COME INTO BETTER AGREEMENT (ESPECIALLY BTWN THE
GFS AND ECMWF MODEL SOLUTIONS). THEREFORE HIGH PRESSURE CONTINUES
TO SLIDE SEWD THROUGH THE WEEKEND AND PASSES JUST NE OF THE REGION
ON SUN. THERE IS A LITTLE BIT OF A COOL WEDGE THAT SETS UP IN THE
LEE OF THE APPALACHIANS AS THE HIGH BUILDS DOWN AND HAVE MAINTAINED
A PERSISTENCE TEMPERATURE FORECAST DURING THE EXTENDED PERIODS.
HIGH TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL (BY UP TO 5 DEGREES)
FOR FRI-SUN...GENERALLY IN THE LOW-MID 80S WITH UPPER 70S AT THE
BEACHES. LOW TEMPERATURES THU NIGHT THRU SUN NIGHT WILL GENERALLY
BE IN THE 60S. POPS ARE BELOW MENTION ON SAT AND INCREASE TO A
SLIGHT CHANCE ON SUN...MAINLY ALONG AND SOUTH OF INTERSTATE 64
(20 PERCENT OR LESS). THE PRECIP GENERATION IS THE RESULT OF A
LOW PRESSURE DEVELOPING ALONG THE SOUTHEAST COAST INVOF THE STALLED
FRONT. THE LOW IS EXPECTED TO TRACK NE ALONG THE NC COAST AND SPREAD
MORE PRECIP INTO SE VA/NE NC ON MON.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
A CLUSTER OF SHRA ARE MOVING OFF THE COAST OF SE VA EARLY THIS
MORNING...WITH ADDITIONAL SCT -SHRA LIFTING N ACROSS ERN NC.
OTHERWISE...THE MORE SIGNIFICANT AVIATION IMPACT WILL BE REDUCED
CIGS/VSBY IN STRATUS/FOG. THE RESULT WILL BE OCCASIONAL IFR
CONDITIONS THROUGH 13Z...BEFORE RAPIDLY IMPROVING THEREAFTER. THERE
IS A SLIGHT CHC OF AFTERNOON -TSRA...MAINLY NEAR THE COAST. ANOTHER
ROUND OF POTENTIALLY IFR STRATUS/FOG IS POSSIBLE TONIGHT AS THE
OVERALL PATTERN REMAINS RATHER PERSISTENT. A COLD FRONT APPROACHES
FROM THE NW WEDNESDAY...AND THIS WILL BRING A CHC OF
AFTERNOON/EVENING -TSRA. THE COLD FRONT DROPS INTO NC THURSDAY AND
FRIDAY BRINGING DRY CONDITIONS...WITH THE EXCEPTION OF A SLIGHT CHC
OF -TSRA OVER NE NC.
&&
.MARINE...
A STATIONARY FRONTAL BOUNDARY WILL FINALLY PULL OFFSHORE TODAY AS
HURRICANE BERTHA LIFTS NE WELL OFF THE MID ATLANTIC COAST. SCA FLAGS
FOR HAZARDOUS SEAS WILL REMAIN IF EFFECT THIS AFTERNOON INTO
TONIGHT. SEAS SHOULD BUILD TO AROUND 5FT THIS AFTERNOON OUT NEAR
20NM...WITH 3-4FT SEAS CLOSER TO THE COAST. 4-5FT SEAS ARE EXPECTED
TO APPROACH THE COAST BY THIS EVENING. THE WIND WILL REMAIN LIGHT
THROUGH WEDNESDAY WITH SPEEDS AVERAGING AOB 10KT. THE DIRECTION WILL
SHIFT TO NW AS THE BOUNDARY PULLS OFFSHORE...BEFORE SHIFTING TO NE
THROUGH THE DAY. A GENERAL S/SW DIRECTION WILL PREVAIL TONIGHT INTO
WEDNESDAY AHEAD OF A COLD FRONT APPROACHING FROM THE NW. THIS COLD
FRONT CROSSES THE AREA WEDNESDAY NIGHT...FOLLOWED BY A NORTHERLY
SURGE. THIS SURGE APPEARS TO BE SUB-SCA AT THIS TIME WITH SPEEDS
GENERALLY AOB 15KT. LIGHT ONSHORE FLOW IS EXPECTED TO CONTINUE
THROUGH THE END OF THE WEEK AS HIGH PRESSURE BUILDS N OF THE
REGION...AND THE COLD FRONT STALLS OVER NC.
&&
.HYDROLOGY...
A FLOOD WARNING CONTINUES FOR THE CASHIE RIVER AT WINDSOR NC. THE
RIVER SEEMS TO HAVE CRESTED AROUND 9.2 FEET EARLY THIS MORNING...AND
SHOULD SLOWLY FALL THROUGH THE DAY. SEE FLSAKQ FOR ADDITIONAL DETAILS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...MODERATE RIP CURRENT RISK THROUGH THIS EVENING FOR MDZ025.
NC...BEACH HAZARDS STATEMENT THROUGH THIS EVENING FOR NCZ102.
VA...BEACH HAZARDS STATEMENT THROUGH THIS EVENING FOR VAZ098.
MODERATE RIP CURRENT RISK THROUGH THIS EVENING FOR VAZ099-100.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 2 PM THIS
AFTERNOON TO 2 AM EDT WEDNESDAY FOR ANZ654-656-658.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 2 PM THIS
AFTERNOON TO 8 AM EDT WEDNESDAY FOR ANZ650-652.
&&
SYNOPSIS...JDM
NEAR TERM...JDM
SHORT TERM...JDM/LKB
LONG TERM...BMD
AVIATION...AJZ
MARINE...AJZ
HYDROLOGY...AKQHazardous weather outlook, Aug 5, 4:31 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 431 AM EDT TUE AUG 5 2014 MDZ021>024-NCZ012>017-030>032-VAZ048-049-060>097-060845- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-NORTHAMPTON NC- HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND- HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND- RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- 431 AM EDT TUE AUG 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ102-VAZ098-060845- OUTER BANKS CURRITUCK-VIRGINIA BEACH- 431 AM EDT TUE AUG 5 2014 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ025-VAZ099-100-060845- MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- 431 AM EDT TUE AUG 5 2014 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 5, 3:24 AM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 324 AM EDT TUE AUG 5 2014 NCZ012-013-VAZ060-065>068-079-080-087-088-092-051000- NORTHAMPTON NC-HERTFORD-PRINCE EDWARD-MECKLENBURG-LUNENBURG- NOTTOWAY-AMELIA-BRUNSWICK-DINWIDDIE-GREENSVILLE-SUSSEX- SOUTHAMPTON- INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE...FARMVILLE... SOUTH HILL...CREWE...LAWRENCEVILLE...EMPORIA...WAKEFIELD... FRANKLIN 324 AM EDT TUE AUG 5 2014 ...PATCHY DENSE FOG EARLY THIS MORNING... PATCHY DENSE FOG HAS DEVELOPED EARLY THIS MORNING...PARTICULARLY IN THE SOUTHERN VIRGINIA PIEDMONT. THE VISIBILITY IN SOME LOCATIONS WILL BE DOWN AROUND A QUARTER MILE OR LESS THROUGH DAYBREAK. PERSONS TRAVELING EARLY THIS MORNING SHOULD USE CAUTION AND BE PREPARED FOR RAPID CHANGES IN VISIBILITY OVER SHORT DISTANCES. USE ONLY LOW BEAM HEADLIGHTS AND DRIVE MORE SLOWLY...KEEPING A SAFE DISTANCE BETWEEN YOUR VEHICLE AND ANY VEHICLE IN FRONT OF YOU.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 12:09 PM EDT | Special Marine Warning | AKQ | 66 min | |
| Aug 5, 12:25 PM EDT | Special Marine Warning | AKQ | 95 min |
Nearby
Beach Hazards Statements in North Carolina, 2014Beach Hazards Statements in Virginia, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.